Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 11, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 8, 2016, 6:29 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2016, 6:29 PM CDT (23:29 UTC)
- Expired
- May 8, 2016, 7:00 PM CDT
- In force
- 31 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Garfield County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:31 PM CDT | HAIL 1.5 | 3 Nw Burwell, NE | |
| May 8, 6:45 PM CDT | HAIL 1.5 | 10 N Burwell, NE | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 5:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
573
WUUS53 KLBF 082329
SVRLBF
NEC071-115-090000-
/O.NEW.KLBF.SV.W.0011.160508T2329Z-160509T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT SUN MAY 8 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALAMUS
RESERVOIR STATE RECREATION AREA...OR 7 MILES NORTHWEST OF BURWELL...
MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BURWELL...CALAMUS RESERVOIR STATE RECREATION AREA...NUNDA SHOAL
CAMPGROUND...HANNAMON BAYOU CAMPGROUND...DEVERRE...HORSESHOE BEND
LAKE...HOMESTEAD KNOLLS CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...
KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...VIRGINIA SMITH
DAM AND CARSON LAKE.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 128 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR CALAMUS RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4175 9910 4175 9934 4208 9954 4208 9903
TIME...MOT...LOC 2328Z 174DEG 27KT 4185 9924
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
774
WWUS53 KLBF 082350
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN MAY 8 2016
NEC071-115-090000-
/O.CON.KLBF.SV.W.0011.000000T0000Z-160509T0000Z/
GARFIELD NE-LOUP NE-
650 PM CDT SUN MAY 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN GARFIELD AND EASTERN LOUP COUNTIES...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALAMUS
RESERVOIR STATE RECREATION AREA...OR 10 MILES NORTH OF BURWELL...MOVING
NORTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CALAMUS RESERVOIR STATE RECREATION AREA...NUNDA SHOAL CAMPGROUND...
HANNAMON BAYOU CAMPGROUND...DEVERRE...HORSESHOE BEND LAKE...HOMESTEAD
KNOLLS CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...VIRGINIA SMITH DAM
AND CARSON LAKE.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 130 AND 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR CALAMUS RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4182 9910 4180 9934 4208 9954 4208 9903
TIME...MOT...LOC 2349Z 169DEG 29KT 4193 9918
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR925
WWUS53 KLBF 082357
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SUN MAY 8 2016
NEC071-115-090007-
/O.EXP.KLBF.SV.W.0011.000000T0000Z-160509T0000Z/
GARFIELD NE-LOUP NE-
657 PM CDT SUN MAY 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GARFIELD AND EASTERN
LOUP COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4182 9910 4180 9934 4208 9954 4208 9903
TIME...MOT...LOC 2356Z 174DEG 27KT 4193 9918
$$
ROBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:13 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, May 8, 3:13 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT SUN MAY 8 2016 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 SOME CLEARING ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA HAS OCCURRED THIS AFTERNOON AND DEW POINTS REMAIN IN THE LOW TO MID 50S. HOWEVER...THE WARM FRONT IS ANALYZED WELL TO OUR SOUTH...WHICH WILL TAKE THE FOCUS OF LATE AFTERNOON CONVECTION AWAY FROM WESTERN AND CENTRAL NEBRASKA TO AREAS OF KANSAS AND SOUTHEAST NEBRASKA EAST OF THE DRY LINE AND ALONG AND SOUTH OF THE WARM FRONT. HOWEVER...A SECONDARY FOCUS FOR CONVECTION LIES WITH ANOTHER SHORT WAVE ROTATING AROUND THE BASE OF THE UPPER LOW IN SOUTHEASTERN COLORADO. SOME STORMS ARE ALREADY BEGINNING TO FIRE WITH THIS FEATURE AND THESE ARE THE STORMS THAT ARE EXPECTED TO ROTATE NORTHEAST INTO OUR FORECAST AREA LATER THIS AFTERNOON AND TONIGHT. THEY WILL BE ENTERING A RECEPITIVE ENVORONMENT AND MID LEVEL LAPSE RATES LOOK TO REMAIN FAILRY STEEP AND THE SUNSHINE DURING THE DAY WILL ASSIST LOWER AND MID LEVEL INSTABILITY. CAPE AND SHEAR IN THE HAIL GROWTH ZONE LOOKS FAVORABLE FOR HAIL...ESPECIALLY AFTER 22Z SO ANY STORMS THAT ARE ALLOWED TO TAKE OFF LATER THIS AFTERNOON AND EARLY EVENING COULD CONCEVIABLY PRODUCE SOME LARGE HAIL. HEADING INTO THE OVERNIGHT HOURS...RAIN WILL BECOME MORE WIDESPREAD AS STORMS CONGEAL INTO CLUSTERS ONCE THE SHORTWAVE LIFTS INTO CENTRAL NEBRASKA. WHILE A NON-ZERO CHANCE OF RAIN EXISTS ACROSS THE ENTIRE FORECAST AREA...THE BEST CHANCE FOR MEASURABLE AND AT TIMES HEAVY RAIN WILL BE EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. THE WAVE WILL EVENTUALLY CLOSE OFF INTO AN UPPER LOW BY MONDAY AFTERNOON OVER SOUTH DAKOTA...SLOWING THE PROGRESSION OF ANY SHOWERS TRYING TO MOVE OUT OF THE AREA FROM OVERNIGHT...ESPECIALLY NORTH OF THE INTERSTATE. THE UPPER LOW WILL MOVE LITTLE THROUGH THE DAY INTO MONDAY NIGHT AS ANOTHER UPPER LOW IN WYOMING FUJIWHARAS ITS WAY AROUND THE BASE OF THE NORTH DAKOTA LOW DURING THE DAY ON MONDAY. THIS SHOULD KEEP OUR HEIGHTS LOW AND OUR WEATHER SHOWERY AND UNSETTLED FOR MUCH OF THE DAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 313 PM CDT SUN MAY 8 2016 MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW ACROSS THE ROCKIES MOVES SLOWLY EAST TOWARD NRN NEB TONIGHT AND MONDAY. A SECOND UPPER LOW ACROSS SRN ALBERTA WILL MOVE INTO THE NRN HIGH PLAINS AND ABSORB THE FIRST DISTURBANCE BY TUESDAY MORNING. THE NEW UPPER LOW WILL DRIFT THROUGH THE DAKOTAS TUESDAY AND PULL COLD AIR INTO THE FCST AREA WEDNESDAY. A STRONG PUSH OF COLD AIR TUESDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SWRN AND NCNTL NEB. OTHERWISE RAIN CHANCES ARE ISOLATED TUESDAY AND WEDNESDAY AND DIURNALLY DRIVEN. TEMPERATURES TUESDAY RISE INTO THE 60S TO NEAR 70 WITH WEAK WARMING. HIGHS WEDNESDAY REMAIN IN THE UPPER 50S TO MID 60S. COLD AIR ALOFT MAY STEEPEN LAPSE RATES FOR AFTN SHOWERS ACROSS NRN NEB. FROST IS POSSIBLE WEDNESDAY MORNING ACROSS THE WRN SANDHILLS AND ERN PANHANDLE WITH LOWS IN THE MID 30S. OTHERWISE 40S ARE EXPECTED TUESDAY AND WEDNESDAY MORNING. WEDNESDAY NIGHT THROUGH SUNDAY...THE UPPER LOW ACROSS THE DAKOTAS WILL PULL CANADIAN AIR INTO THE FCST AREA FRIDAY THROUGH SUNDAY. HEIGHTS ALOFT INDICATE NORTHWEST FLOW BUT THE AIR APPEARS TO BE TOO COOL FOR TSTM DEVELOPMENT...K INDICES ARE LESS THAN 30C. THE GFS20 AND ECM ARE SIGNALING MID LEVEL FRONTOGENESIS SUPPORTING A CHANCE OF SHOWERS SATURDAY AND SUNDAY. THERE IS A CHANCE OF SHOWERS WITH THE REINFORCING COLD FRONT FRIDAY NIGHT. TEMPERATURES REMAIN COOL WITH HIGHS MOSTLY IN THE 50S AND 60S. LOWS FALL INTO THE 30S AND 40S WITH FROST POSSIBLE THURSDAY MORNING ACROSS WRN NEB. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY) ISSUED AT 1240 PM CDT SUN MAY 8 2016 FOR THE KLBF TERMINAL...AFTER CLOUDY SKIES THIS MORNING...SOME LIMITED CLEARING WILL OCCUR THIS AFTERNOON. BY EVENING THUNDERSTORMS WILL DEVELOP AND MOVE INTO SOUTHWESTERN NEBRASKA. CIGS WILL MAINLY BE VFR TODAY THROUGH THIS EVENING WITH MVFR CIGS EXPECTED OVERNIGHT TONIGHT. IN ADDITION...THERE WILL BE A THREAT FOR FOG AND OCCASIONAL SPRINKLES TOWARD DAYBREAK MONDAY MORNING. VISBYS MAY FALL TO AROUND 2SM BY 12Z MONDAY. FOR THE KVTN TERMINAL...EXPECT MORE OVERCAST CONDITIONS TODAY WITH CIGS RANGING FROM 2500 TO 5000 FT AGL. CIGS WILL LOWER TO 1000 TO 2500 FT AGL BY EVENING AND REMAIN THERE OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY AFTER 02Z MONDAY WITH SHOWERS EXPECTED OVERNIGHT AND INTO THE MORNING. && .HYDROLOGY... ISSUED AT 313 PM CDT SUN MAY 8 2016 ...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE AT LEWELLEN... ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER OVER THE NEXT SEVERAL DAYS. ALONG THE NORTH PLATTE RIVER...BASED ON FLOWS UPSTREAM IN WYOMING AND THE WESTERN NEBRASKA PANHANDLE...INDICATIONS ARE THAT RIVER LEVELS WILL CONTINUE TO RISE FOR LISCO AND LEWELLEN THROUGH THE END OF THE WEEK. CURRENTLY...THE RIVER STAGE AT LEWELLEN IS 8.1 FEET ...WHICH IS 0.6 FEET ABOVE THE FLOOD STAGE OF 7.5 FEET. THIS STAGE IS EXPECTED TO GO TO 8.3 FEET TOWARD THE MIDDLE OF THIS WEEK. MODERATE FLOOD STAGE IS 8.5 FEET. THE NORTH PLATTE RIVER AT LISCO IS CURRENTLY AT 3.49 FEET AND THE LATEST FORECAST IS FOR IT TO RISE TO 4.8 FEET BY THE END OF THE WEEK. FLOOD STAGE IS 4.0 FEET AND MODERATE FLOOD STAGE IS AT 5.0 FEET. IF THE CURRENT FORECAST HOLDS THEN IT COULD REACH FLOOD STAGE BY WEDNESDAY. GIVEN THE UNCERTAINTY AND RECENT CHANGES IN THE FORECAST...A HYROLOGIC OUTLOOK WAS ISSUED BUT THAT MAY BE REPLACED BY A FLOOD WATCH IF FORECAST CERTAINTY INCREASES. ALONG THE SOUTH PLATTE RIVER...RIVER LEVELS WILL REMAIN ELEVATED THIS WEEK AND MAY APPROACH MINOR FLOOD STAGE AT ROSCOE BY THE END OF THE WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ALLEN LONG TERM...CDC AVIATION...ALLEN HYDROLOGY...ALLEN
Hazardous weather outlook, May 8, 5:40 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 540 PM CDT SUN MAY 8 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-092245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 540 PM CDT SUN MAY 8 2016 /440 PM MDT SUN MAY 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AT THIS TIME...THERE IS A RISK FOR SEVERE STORMS GENERALLY SOUTH AND EAST OF A LINE FROM CURTIS TO BREWSTER TO BARTLETT. LARGE HAIL WILL BE THE MAIN SEVERE THREAT. OVERNIGHT...HEAVY RAIN WILL BE A THREAT... ESPECIALLY EAST OF A LINE FROM NORTH PLATTE TO VALENTINE. RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER...WILL REMAIN ELEVATED. MINOR FLOODING WILL OCCUR ALONG THE NORTH PLATTE RIVER NEAR LEWELLEN AS IT IS CONTINUES TO SLOWLY RISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. HIGH RIVER LEVELS WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALONG THE SOUTH PLATTE RIVER...AS WELL AS THE NORTH PLATTE RIVER UPSTREAM OF LAKE MCCONAUGHY. MINOR FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS ALONG THE NORTH PLATTE RIVER AT LEWELLEN...AND MAY BEGIN REACH MINOR FLOOD STAGE AT LISCO LATE IN THE WEEK. RIVER LEVELS ALONG THE SOUTH PLATTE MAY APPROACH MINOR FLOOD STAGE AT ROSCOE TOWARD THE END OF THE WEEK AS WELL BUT THEY ARE NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING MAINLY IN CENTRAL NEBRASKA. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) ROBERG
In the hours before
Special weather statement, May 8, 5:19 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 PM CDT SUN MAY 8 2016 NEZ038-082300- CUSTER NE- 519 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 600 PM CDT... AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CALLAWAY...OR 29 MILES SOUTHWEST OF BROKEN BOW... MOVING NORTHWEST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ETNA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL NEBRASKA. LAT...LON 4106 9994 4106 10021 4137 10023 4136 10002 TIME...MOT...LOC 2219Z 148DEG 15KT 4114 10008 ROBERG
Special weather statement, May 8, 5:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 552 PM CDT SUN MAY 8 2016 NEZ038-082330- CUSTER NE- 552 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 630 PM CDT... AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BROKEN BOW...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MERNA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 2 BETWEEN MILE MARKERS 262 AND 277. HIGHWAY 92 BETWEEN MILE MARKERS 266 AND 273. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL NEBRASKA. LAT...LON 4129 9965 4125 9980 4155 9996 4162 9970 TIME...MOT...LOC 2252Z 171DEG 22KT 4133 9975 ROBERG
Special weather statement, May 8, 6:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 PM CDT SUN MAY 8 2016 NEZ038-082330- CUSTER NE- 601 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 630 PM CDT... AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF WILLOW ISLAND...OR 21 MILES NORTHWEST OF LEXINGTON...MOVING NORTH AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LODI. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL NEBRASKA. LAT...LON 4127 10015 4127 9978 4105 9981 4105 10006 TIME...MOT...LOC 2301Z 186DEG 24KT 4105 9997 ROBERG
Special weather statement, May 8, 6:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 608 PM CDT SUN MAY 8 2016 NEZ037-082330- LOGAN NE- 608 PM CDT SUN MAY 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL 630 PM CDT... AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GANDY...OR 10 MILES SOUTHEAST OF STAPLETON...MOVING NORTHWEST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GANDY...STAPLETON AND HOAGLAND. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 92 BETWEEN MILE MARKERS 233 AND 245. HIGHWAY 83 BETWEEN MILE MARKERS 107 AND 108. LAT...LON 4140 10026 4140 10052 4153 10043 4147 10026 TIME...MOT...LOC 2307Z 117DEG 20KT 4140 10034 ROBERG
Local storm report, May 8, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 1 E BRADY 41.02N 100.35W
05/08/2016 M1.00 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, May 8, 6:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN MAY 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL BRADY 41.02N 100.37W
05/08/2016 M1.00 INCH LINCOLN NE CO-OP OBSERVER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:58 PM CDT | Special Weather Statement | LBF | Lincoln | 32 min |
| May 7, 8:04 PM CDT | Tornado Warning | LBF | Chase | 26 min |
| May 7, 8:27 PM CDT | Special Weather Statement | LBF | Lincoln | 48 min |
| May 7, 8:40 PM CDT | Special Weather Statement | LBF | Chase | 50 min |
| May 7, 9:46 PM CDT | Special Weather Statement | LBF | McPherson | 44 min |
| May 8, 12:44 AM CDT | Special Weather Statement | LBF | Logan | 46 min |
| May 8, 4:40 PM CDT | Special Weather Statement | LBF | Frontier | 35 min |
| May 8, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
| May 8, 4:51 PM CDT | Special Weather Statement | LBF | Custer | 39 min |
| May 8, 5:06 PM CDT | Special Weather Statement | LBF | Custer | 24 min |
| May 8, 5:19 PM CDT | Special Weather Statement | LBF | Custer | 41 min |
| May 8, 5:52 PM CDT | Special Weather Statement | LBF | Custer | 38 min |
| May 8, 6:01 PM CDT | Special Weather Statement | LBF | Custer | 29 min |
| May 8, 6:08 PM CDT | Special Weather Statement | LBF | Logan | 22 min |
| May 8, 6:23 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 37 min |
| May 8, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| May 8, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 27 min |
| May 8, 6:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 23 min |
| May 8, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.